Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 391952, 5 pages
http://dx.doi.org/10.1155/2014/391952
Research Article

Generalized Contraction and Invariant Approximation Results on Nonconvex Subsets of Normed Spaces

1Department of Mathematics and Applied Mathematics, University of Pretoria, Lynnwood Road, Pretoria 0002, South Africa
2Department of Mathematics, Syed Babar Ali School of Science and Engineering, Lahore University of Management Sciences, Lahore 54792, Pakistan
3Instituto Universitario de Matemática Pura y Aplicada, Universitat Politècnica de València, Camí de Vera s/n, 46022 Valencia, Spain

Received 6 December 2013; Accepted 18 January 2014; Published 26 February 2014

Academic Editor: Wei-Shih Du

Copyright © 2014 Mujahid Abbas et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Banach, “Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales,” Fundamenta Mathematicae, vol. 3, pp. 133–181, 1922. View at Google Scholar
  2. I. Arandjelović, Z. Kadelburg, and S. Radenović, “Boyd-Wong-type common fixed point results in cone metric spaces,” Applied Mathematics and Computation, vol. 217, no. 17, pp. 7167–7171, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. D. W. Boyd and J. S. W. Wong, “On nonlinear contractions,” Proceedings of the American Mathematical Society, vol. 20, pp. 458–464, 1969. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. L.-G. Huang and X. Zhang, “Cone metric spaces and fixed point theorems of contractive mappings,” Journal of Mathematical Analysis and Applications, vol. 332, no. 2, pp. 1468–1476, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. E. Rakotch, “A note on contractive mappings,” Proceedings of the American Mathematical Society, vol. 13, pp. 459–465, 1962. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. E. Tarafdar, “An approach to fixed-point theorems on uniform spaces,” Transactions of the American Mathematical Society, vol. 191, pp. 209–225, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. J. G. Dix and G. L. Karakostas, “A fixed-point theorem for S-type operators on Banach spaces and its applications to boundary-value problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 9, pp. 3872–3880, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. K. Latrach, M. A. Taoudi, and A. Zeghal, “Some fixed point theorems of the Schauder and the Krasnosel'skii type and application to nonlinear transport equations,” Journal of Differential Equations, vol. 221, no. 1, pp. 256–271, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  9. C. Rousseau, “Point fixe de Banach,” Accromath 5, hiver-printemps, 2010, (in French), http://www.accromath.ca/.
  10. G. Meinardus, “Invarianz bei linearen Approximationen,” Archive for Rational Mechanics and Analysis, vol. 14, pp. 301–303, 1963. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. B. Brosowski, “Fixpunktsätze in der Approximationstheorie,” Mathematica, vol. 11, no. 34, pp. 195–220, 1969. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. L. Habiniak, “Fixed point theorems and invariant approximations,” Journal of Approximation Theory, vol. 56, no. 3, pp. 241–244, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. T. L. Hicks and M. D. Humphries, “A note on fixed-point theorems,” Journal of Approximation Theory, vol. 34, no. 3, pp. 221–225, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. N. Hussain, D. O'Regan, and R. P. Agarwal, “Common fixed point and invariant approximation results on non-star-shaped domain,” Georgian Mathematical Journal, vol. 12, no. 4, pp. 659–669, 2005. View at Google Scholar
  15. T. D. Narang, “Applications of fixed point theorems to approximation theory,” Matematički Vesnik, vol. 36, no. 1, pp. 69–75, 1984. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. S. P. Singh, “An application of a fixed-point theorem to approximation theory,” Journal of Approximation Theory, vol. 25, no. 1, pp. 89–90, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. A. Smoluk, “Invariant approximations,” Matematyka Stosowana, vol. 17, pp. 17–22, 1981. View at Google Scholar · View at MathSciNet
  18. P. V. Subrahmanyam, “An application of a fixed point theorem to best approximation,” Journal of Approximation Theory, vol. 20, no. 2, pp. 165–172, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. W. G. Dotson,, “Fixed point theorems for non-expansive mappings on star-shaped subsets of Banach spaces,” Journal of the London Mathematical Society, vol. 4, pp. 408–410, 1972. View at Google Scholar · View at MathSciNet
  20. L. A. Khan and A. R. Khan, “An extension of Brosowski-Meinardus theorem on invariant approximation,” Approximation Theory and its Applications, vol. 11, no. 4, pp. 1–5, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. D. Wardowski, “Fixed points of a new type of contractive mappings in complete metric spaces,” Fixed Point Theory and Applications, vol. 2012, article 94, 6 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. M. Abbas, B. Ali, and S. Romaguera, “Fixed and periodic points of generalized contractions in metric spaces,” Fixed Point Theory and Applications, vol. 2013, article 243, 11 pages, 2013. View at Publisher · View at Google Scholar
  23. T. L. Hicks and B. E. Rhoades, “A Banach type fixed-point theorem,” Mathematica Japonica, vol. 24, no. 3, pp. 327–330, 1979. View at Google Scholar · View at MathSciNet